Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 708, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2008, 9:07 PM CDT for Cleveland County, Oklahoma County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 9:07 PM CDT (02:07 UTC)
- Expired
- Jun 16, 2008, 9:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cleveland County, OK, Oklahoma County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:45 PM CDT | TSTM WND GST 60 | 7 N Etowah, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 170208 SVROUN OKC027-109-170245- /O.NEW.KOUN.SV.W.0708.080617T0207Z-080617T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 907 PM CDT MON JUN 16 2008 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA... SOUTHEASTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA... * UNTIL 945 PM CDT * AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EASTERN OKLAHOMA CITY...6 MILES NORTH OF STELLA...MOVING SOUTH AT 31 MPH. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 55 MPH ARE LIKELY. * LOCATIONS IN THE WARNING INCLUDE EASTERN NORMAN...LAKE THUNDERBIRD...NOBLE...SOUTHEASTERN OKLAHOMA CITY...STANLEY DRAPER LAKE...STELLA AND TINKER AIR FORCE BASE. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 161 AND 173. TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM WINDOWS. LAT...LON 3514 9714 3513 9740 3542 9742 3542 9714 TIME...MOT...LOC 0207Z 004DEG 27KT 3540 9725 $$ CJS
1 follow-up statement
000 WWUS54 KOUN 170233 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 933 PM CDT MON JUN 16 2008 OKC027-170245- /O.CON.KOUN.SV.W.0708.000000T0000Z-080617T0245Z/ CLEVELAND OK- 933 PM CDT MON JUN 16 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHEASTERN CLEVELAND COUNTY... AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER EXTREME EASTERN NORMAN...4 MILES SOUTH OF STELLA...MOVING SOUTHEAST AT 22 MPH. * LOCATIONS IN THE WARNING INCLUDE EASTERN NORMAN...LAKE THUNDERBIRD...SOUTHEASTERN OKLAHOMA CITY AND STELLA. HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS OF 55 MPH ARE LIKELY. LAT...LON 3514 9714 3514 9728 3534 9732 3539 9714 TIME...MOT...LOC 0233Z 329DEG 19KT 3525 9718 $$ CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:02 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 16, 3:02 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT MON JUN 16 2008
.DISCUSSION...
A STORM COMPLEX OVER THE NORTHEAST QUADRANT OF OKLAHOMA IS
EXPECTED TO CONTINUE TO MOVE SOUTHEAST... LIKELY AFFECTING MANY OF
OUR EASTERN-EDGE COUNTIES LATE THIS AFTERNOON. STRONG TO SEVERE
STORMS ARE ALSO EXPECTED TO FORM LATE THIS AFTERNOON OVER THE
SOUTHWEST HALF OF OKLAHOMA... ESPECIALLY IN THE VICINITY OF AN
OUTFLOW BOUNDARY THAT CURRENTLY EXTENDS FROM JUST SOUTH OF
CHEYENNE OKLAHOMA TO NEAR ARDMORE. FINALLY... YET ANOTHER GROUP OF
STORMS IS EXPECTED TO FORM OVER COLORADO THIS AFTERNOON... THEN
ADVANCE SOUTHEAST WITH THE PREVAILING FLOW... REACHING OKLAHOMA
LATE TONIGHT AND TUESDAY MORNING. WITH ALL THE STORMS...
ESPECIALLY THE LATTER GROUP... HEAVY RAIN WILL BE LIKELY OVER MUCH
OF OUR FORECAST AREA. THE GREATEST RAINFALL AMOUNTS WILL LIKELY
BE CENTERED ON A LINE FROM WOODWARD TO OKLAHOMA CITY TO ADA...
WHICH COINCIDES WITH SOME OF THE LOWER FLASH FLOOD GUIDANCE
VALUES. SO... WE WILL INCLUDE A FLASH FLOOD WATCH WITH THIS
FORECAST PACKAGE.
ONGOING WEATHER HAS LEFT LITTLE TIME FOR LOOKING AHEAD. BASED ON A
QUICK PERUSAL OF THE UPPER-AIR PATTERN... IT APPEARS THAT
NIGHTTIME NORTHWEST-FLOW CONVECTION WILL BE THE RULE FOR THE NEXT
FEW DAYS... WITH REMNANTS LEFT OVER IN THE MORNINGS. AS THE UPPER
RIDGE STRENGTHENS A BIT TOWARD THE WEEKEND... RAIN CHANCES WILL
DIMINISH. NUMERICAL GUIDANCE SHOWS A RAIN-FREE WEEKEND... BUT
WOULD NOT BE SURPRISED IF CHANCES OF RAIN ARE INTRODUCED IN
SUBSEQUENT FORECASTS.
TEMPERATURES WILL DEPEND HEAVILY ON THE TIMING AND LOCATION OF ANY
THUNDERSTORM COMPLEXES... SO THE FORECAST PAST TONIGHT IS LOW
CONFIDENCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 82 66 89 / 70 40 30 10
HOBART OK 71 89 68 92 / 60 20 40 0
WICHITA FALLS TX 74 91 71 93 / 30 20 30 10
GAGE OK 63 81 65 91 / 50 20 50 0
PONCA CITY OK 64 77 62 85 / 50 30 30 10
DURANT OK 73 86 68 88 / 50 40 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR OKZ011>013-015>019-022>025-027>029-035-
038>040.
FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY
AFTERNOON FOR OKZ031-032-042-043-047-048.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR OKZ020-026-030-041.
TX...NONE.
&&
11/23In the hours before
Local storm report, Jun 16, 8:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
838 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL HARRAH 35.49N 97.16W
06/16/2008 E0.88 INCH OKLAHOMA OK EMERGENCY MNGR
&&
SMITHLocal storm report, Jun 16, 8:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL HARRAH 35.49N 97.16W
06/16/2008 E1.75 INCH OKLAHOMA OK TRAINED SPOTTER
&&
FMLocal storm report, Jun 16, 8:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL HARRAH 35.49N 97.16W
06/16/2008 E1.00 INCH OKLAHOMA OK EMERGENCY MNGR
&&
SMITHLocal storm report, Jun 16, 8:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 5 E HARRAH 35.49N 97.07W
06/16/2008 E1.75 INCH LINCOLN OK TRAINED SPOTTER
GOLFBALL SIZE HAIL COVERING THE GROUND NEAR THE
INTERSECTION OF HIGHWAY 62 AND HIGHWAY 102. REPORT
RELAYED BY LINCOLN COUNTY EMERGENCY MANAGER.
&&
SMITHSpecial weather statement, Jun 16, 8:47 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 847 PM CDT MON JUN 16 2008 OKZ019-170215- LOGAN OK- 847 PM CDT MON JUN 16 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CEDAR VALLEY... OR JUST NORTHWEST OF GUTHRIE AT 847 PM CDT...MOVING SOUTHEAST AT 28 MPH. SMALL HAIL... HEAVY RAIN AND WINDS TO NEAR 45 MPH ARE LIKELY WITH THIS STORM. CJS
Local storm report, Jun 16, 8:55 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL JONES 35.57N 97.29W
06/16/2008 E0.88 INCH OKLAHOMA OK LAW ENFORCEMENT
REPORTED BY JONES PD
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 56 min |
| Jun 16, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 50 min |
| Jun 16, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 45 min |
| Jun 16, 7:24 PM CDT | Tornado Warning | OUN | Jackson | 21 min |
| Jun 16, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 48 min |
| Jun 16, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 38 min |
| Jun 16, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 51 min |
| Jun 16, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 42 min |
| Jun 16, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 26 min |
| Jun 16, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 37 min |
| Jun 16, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 45 min |
| Jun 17, 2:45 AM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Jun 17, 3:18 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 27 min |
| Jun 17, 3:43 AM CDT | Areal Flood Advisory | OUN | Logan | 3 hr |
| Jun 17, 3:56 AM CDT | Flood Watch | OUN | Alfalfa, Blaine, Canadian, Cleveland, Dewey, Garfield and 14 more | 10 hr |
| Jun 17, 4:28 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 47 min |
| Jun 17, 4:38 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Grant | 3 hr |
| Jun 17, 5:13 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 62 min |
| Jun 17, 5:42 AM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Jun 17, 6:12 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 48 min |
| Jun 17, 7:39 AM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 5 hr |
| Jun 17, 7:40 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 39 min |
| Jun 17, 7:53 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 3 hr |
| Jun 17, 9:21 AM CDT | Areal Flood Advisory | OUN | Stephens | 114 min |
| Jun 17, 9:59 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 10 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.